Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 218, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Dec 10, 2021, 11:30 PM CST for Cass County, Texas; Lafayette County, Miller County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 10, 2021, 11:30 PM CST (05:30 UTC)
- Expired
- Dec 11, 2021, 12:15 AM CST
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lafayette County, AR, Miller County, AR, Cass County, TX
The radar
The Shreveport radar (KSHV), 76 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 10, 10:44 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1338 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 10.4
The text
As transmitted.
547
WUUS54 KSHV 110530
SVRSHV
ARC073-091-TXC067-110615-
/O.NEW.KSHV.SV.W.0218.211211T0530Z-211211T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1130 PM CST Fri Dec 10 2021
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southern Miller County in southwestern Arkansas...
Southwestern Lafayette County in southwestern Arkansas...
East central Cass County in northeastern Texas...
* Until 1215 AM CST.
* At 1130 PM CST, a severe thunderstorm was located near Linden, or 8
miles southwest of Atlanta, moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Atlanta, Linden, Queen City, Fouke, Bivins, Ravanna, Brightstar,
Bloomburg, Pleasant Valley and Fort Lynn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 500 AM CST for southwestern
Arkansas...and northeastern Texas.
&&
LAT...LON 3300 9435 3309 9437 3335 9381 3311 9369
3299 9423
TIME...MOT...LOC 0530Z 247DEG 44KT 3305 9428
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
502 follow-up statements
057 WWUS54 KSHV 110543 SVSSHV Severe Weather Statement National Weather Service Shreveport LA 1143 PM CST Fri Dec 10 2021 ARC073-091-TXC067-110615- /O.CON.KSHV.SV.W.0218.000000T0000Z-211211T0615Z/ Miller AR-Lafayette AR-Cass TX- 1143 PM CST Fri Dec 10 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CST FOR SOUTHERN MILLER...SOUTHWESTERN LAFAYETTE AND EAST CENTRAL CASS COUNTIES... At 1143 PM CST, a severe thunderstorm was located over Ravanna, or near Atlanta, moving east at 50 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Atlanta, Queen City, Fouke, Ravanna, Brightstar, Bloomburg, Pleasant Valley and Fort Lynn. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Tornado Watch remains in effect until 500 AM CST for southwestern Arkansas...and northeastern Texas. For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3301 9415 3312 9420 3331 9379 3311 9369 TIME...MOT...LOC 0543Z 248DEG 44KT 3306 9408 TORNADO...POSSIBLE HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ 50
962
WWUS54 KSHV 110557
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1157 PM CST Fri Dec 10 2021
TXC067-110607-
/O.CAN.KSHV.SV.W.0218.000000T0000Z-211211T0615Z/
Cass TX-
1157 PM CST Fri Dec 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CASS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 500 AM CST for southwestern
Arkansas.
LAT...LON 3305 9397 3313 9400 3323 9375 3311 9369
TIME...MOT...LOC 0557Z 247DEG 43KT 3309 9391
$$
ARC073-091-110615-
/O.CON.KSHV.SV.W.0218.000000T0000Z-211211T0615Z/
Miller AR-Lafayette AR-
1157 PM CST Fri Dec 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CST
FOR SOUTHERN MILLER AND SOUTHWESTERN LAFAYETTE COUNTIES...
At 1157 PM CST, a severe thunderstorm was located near Brightstar, or
15 miles east of Atlanta, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fort Lynn and Pleasant Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 500 AM CST for southwestern
Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3305 9397 3313 9400 3323 9375 3311 9369
TIME...MOT...LOC 0557Z 247DEG 43KT 3309 9391
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
50What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 11:26 PM CST, 4 minutes earlier.
Area forecast discussion, Dec 10, 11:26 PM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1126 PM CST Fri Dec 10 2021
.AVIATION...
For the 11/06Z TAF update, ongoing +TSRA and severe weather has
prompted a new Tornado Watch for KSHV, KELD, KMLU, and the
airspace north of the I-20 corridor until 11/10Z. MVFR/IFR
conditions will also linger through 11/12Z with and behind the
line of TSRA before lifting by 11/16Z. Robust southerly surface
winds above 10 knots will start to gain a northwesterly component
by 11/12Z as the frontal boundary proceeds southeastward through
the airspace. Wind speeds will remain above 15 knots and
eventually wane by the end of the period. /16/
&&
.PREV DISCUSSION... /issued 749 PM CST Fri Dec 10 2021/
UPDATE...
Environmental parameters from the 11/00Z SHV sounding indicate an
atmosphere that is conducive for severe weather tonight,
especially along and north of the I-30 corridor with large hail
already reported in southwest Arkansas from this first round of
convection. Impressive amounts of instability with CAPE just above
2000 J/kg, effective shear over 60 knots, and mid-level lapse
rates of 7 C/km altogether have prompted the issuance of Tornado
Watch #555 until 11 PM CST.
High-resolution guidance suggests that the current discrete storm
mode will transition to a linear mode overnight as it shifts
southeastward into Louisiana parishes. Forecast grids have been
adjusted to account for all severe weather potential at the moment
with additional updates forthcoming. /16/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 86 50 58 35 / 20 60 20 0
MLU 84 55 67 35 / 20 80 20 0
DEQ 80 40 54 27 / 40 60 0 0
TXK 85 46 55 33 / 40 60 0 0
ELD 80 47 56 31 / 40 60 10 0
TYR 83 47 56 33 / 20 70 20 0
GGG 85 48 55 32 / 20 50 20 0
LFK 82 51 60 36 / 20 80 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until noon CST Saturday for ARZ050-051-
059>061-070>073.
LA...Lake Wind Advisory until noon CST Saturday for LAZ001>006-
010>014-021.
OK...Lake Wind Advisory until noon CST Saturday for OKZ077.
TX...Lake Wind Advisory until noon CST Saturday for TXZ096-097-
108>112-124>126-136>138-149>153.
&&
16/16Hazardous weather outlook, Dec 10, 5:26 AM CST, 18 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 526 AM CST Fri Dec 10 2021 ARZ050-051-059>061-072-073-LAZ004>006-011>014-017>022-OKZ077- TXZ165>167-111200- Sevier-Howard-Little River-Hempstead-Nevada-Columbia-Union- Claiborne-Lincoln-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-McCurtain-Angelina- San Augustine- 526 AM CST Fri Dec 10 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma and east Texas. .DAY ONE...Today and Tonight... Isolated to widely scattered thunderstorms will be possible across much of the area today. However, thunderstorms are expected to increase in intensity and coverage this evening and tonight as a strong cold front approaches. Some storms could be severe. Damaging winds, large hail, and isolated tornadoes will be possible, especially across Louisiana and Southwest Arkansas. The cold front and the line of storms will move southeast across the area during the overnight hours and into Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Thunderstorms will be possible across North Central Louisiana on Saturday. One or two storms could be severe through mid to late Saturday morning. Damaging winds and large hail will be the primary threats after sunrise Saturday. After a few dry days, thunderstorm chances will return to the area late Wednesday and into Thursday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed this evening and into Saturday morning. ARZ070-071-LAZ001>003-010-TXZ096-097-108>112-124>126-136>138- 149>153-111200- Miller-Lafayette-Caddo-Bossier-Webster-De Soto-Red River-Bowie- Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg- Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby- 526 AM CST Fri Dec 10 2021 This Hazardous Weather Outlook is for portions of southwest Arkansas, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Isolated to widely scattered thunderstorms will be possible across much of the area today. However, thunderstorms are expected to increase in intensity and coverage this evening and tonight as a strong cold front approaches. Some storms could be severe. Damaging winds, large hail, and isolated tornadoes will be possible, especially across Louisiana and Southwest Arkansas. The cold front and the line of storms will move southeast across the area during the overnight hours and into Saturday morning. Gusty southerly winds of 15 to 20 mph with gusts between 25 and 30 mph are expected this afternoon. Therefore, a Lake Wind Advisory is in effect from noon until 6 PM CST this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... After a few dry days, thunderstorm chances will return to the area late Wednesday and into Thursday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed this evening and into Saturday morning. 09
In the hours before
Local storm report, Dec 10, 9:00 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL BLEVINS 33.87N 93.58W
12/10/2021 E1.25 INCH HEMPSTEAD AR PUBLIC
PUBLIC REPORT OF SLIGHTLY LARGER THAN
QUARTER SIZE HAIL FROM A CONVENIENCE STORE
IN BLEVINS.
&&
BBLocal storm report, Dec 10, 10:04 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1004 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM TSTM WND DMG 3 NNW PRESCOTT 33.85N 93.41W
12/10/2021 NEVADA AR LAW ENFORCEMENT
LAW ENFORCEMENT REPORTING TREES DOWN JUST
OUTSIDE THE PRESCOTT CITY LIMITS ALONG
HIGHWAY 19 NORTH.
&&
ABDLocal storm report, Dec 10, 10:06 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1006 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 1 NE PRESCOTT 33.81N 93.38W
12/10/2021 E1.00 INCH NEVADA AR PUBLIC
LAW ENFORCEMENT REPORTS MULTIPLE CALLS
REGARDING QUARTER SIZED HAIL AROUND THE CITY
OF PRESCOTT.
&&
ABDSpecial weather statement, Dec 10, 10:06 PM CST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1006 PM CST Fri Dec 10 2021
ARZ059-070-TXZ096-097-110430-
Little River AR-Miller AR-Bowie TX-Red River TX-
1006 PM CST Fri Dec 10 2021
...A strong thunderstorm will impact portions of southwestern Little
River, northwestern Miller, Bowie and southeastern Red River Counties
through 1030 PM CST...
At 1006 PM CST, Doppler radar was tracking a strong thunderstorm near
De Kalb, or 10 miles east of Boxelder, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Texarkana, Wake Village, Ashdown, New Boston, Nash, Hooks, De Kalb,
Red Lick, Wilton, Ogden, Dalby Springs, Richmond, Leary, Avery,
Almont, Lydia, Arden, Red Bank and Pine Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 1100 PM CST for southwestern
Arkansas...southeastern Oklahoma...and northeastern Texas.
&&
LAT...LON 3356 9480 3363 9453 3362 9454 3362 9452
3363 9452 3362 9451 3362 9449 3364 9449
3376 9404 3375 9403 3342 9397 3333 9478
3336 9480 3336 9482
TIME...MOT...LOC 0406Z 256DEG 39KT 3347 9469
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
05Local storm report, Dec 10, 11:07 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1107 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM HAIL 4 NE GILMER 32.77N 94.91W
12/10/2021 E0.25 INCH UPSHUR TX PUBLIC
SPOTTER REPORTS PEA SIZED HAIL ON HIGHWAY
155 NORTH OF GILMER.
&&
ABDLocal storm report, Dec 10, 11:18 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1118 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 3 NNE NASH 33.49N 94.11W
12/10/2021 E1.00 INCH BOWIE TX LAW ENFORCEMENT
LAW ENFORCEMENT HAS RECEIVED NUMEROUS CALLS
REGARDING QUARTER+ SIZED HAIL ACROSS THE NW
PORTION OF TEXARKANA.
&&
ABDThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 6:15 PM CST | Severe Thunderstorm Warning | SHV | Bowie, Franklin, Red River, Titus | 60 min |
| Dec 10, 7:05 PM CST | Severe Thunderstorm Warning | SHV | Bowie, Red River | 55 min |
| Dec 10, 10:06 PM CST | Special Weather Statement | SHV | Bowie | 24 min |
| Dec 10, 10:20 PM CST | Severe Thunderstorm Warning | SHV | Bowie | 55 min |
| Dec 10, 10:53 PM CST | Severe Thunderstorm Warning | SHV | Camp, Cass, Harrison, Marion, Morris, Titus and 1 more | 67 min |
| Dec 10, 11:56 PM CST | Severe Thunderstorm Warning | SHV | Harrison, Marion | 49 min |
| Dec 11, 2:16 AM CST | Special Weather Statement | SHV | Angelina | 44 min |
| Dec 11, 2:45 AM CST | Special Weather Statement | SHV | Shelby | 45 min |
| Dec 11, 4:02 AM CST | Special Weather Statement | SHV | Sabine | 43 min |
| Dec 11, 2:28 PM CST | Freeze Warning | SHV | Cherokee, Nacogdoches, Panola, Rusk, Shelby, Smith | 19 hr |
| Dec 10, 7:30 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Nevada, Sevier | 45 min |
| Dec 10, 8:00 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Sevier | 45 min |
| Dec 10, 8:28 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Nevada | 62 min |
| Dec 10, 9:08 PM CST | Flash Flood Warning | SHV | Hempstead | 4 hr |
| Dec 10, 9:22 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 29 min |
| Dec 10, 10:58 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Nevada | 62 min |
| Dec 11, 12:09 AM CST | Severe Thunderstorm Warning | SHV | Columbia, Lafayette | 51 min |
| Dec 11, 1:15 AM CST | Special Weather Statement | SHV | Union | 45 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.